December  2016, 8(4): 413-435. doi: 10.3934/jgm.2016014

The Tulczyjew triple in mechanics on a Lie group

1. 

Department of Physics, University of Warsaw, Pasteura 5, 02-093 Warszawa, Poland

Received  February 2016 Revised  October 2016 Published  November 2016

Tulczyjew triple for physical systems with configuration manifold equipped with a Lie group structure is constructed and discussed. Systems invariant with respect to group and subgroup actions are considered together with appropriate reductions of the Tulczyjew triple. The theory is applied to free and constrained rigid-body dynamics.
Citation: Katarzyna Grabowska, Marcin Zając. The Tulczyjew triple in mechanics on a Lie group. Journal of Geometric Mechanics, 2016, 8 (4) : 413-435. doi: 10.3934/jgm.2016014
References:
[1]

R. H. Cushman and L. M. Bates, Global Aspects of Classical Integrable Systems,, Birkhäuser Verlag, (1997). doi: 10.1007/978-3-0348-8891-2.

[2]

J. J. Duistermaat and J. A. C. Kolk, Lie Groups,, Universitext, (2000). doi: 10.1007/978-3-642-56936-4.

[3]

O. Esen and H. Gumral, Tulczyjew's triplet for Lie groups I: Trivializations and reductions,, J. Lie Theory, 24 (2014), 1115.

[4]

O. Esen and H. Gumral, Tulczyjew's triplet for Lie groups II: Dynamics,, arXiv:1503.06566., ().

[5]

L. C. García-Naranjo, A. J. Maciejewski, J. C. Marrero and M. Przybylska, The inhomogeneous Suslov problem,, Phys. Let. A, 378 (2014), 2389. doi: 10.1016/j.physleta.2014.06.026.

[6]

E. Garcia-Torano Andrés, E. Guzmán, J. C. Marrero and T. Mestdag, Reduced dynamics and Lagrangian submanifolds of symplectic manifolds,, J. Phys. A: Math. Theor., 47 (2014). doi: 10.1088/1751-8113/47/22/225203.

[7]

K. Grabowska, A Tulczyjew triple for classical fields,, J. Phys. A: Math. Theor., 45 (2012). doi: 10.1088/1751-8113/45/14/145207.

[8]

K. Grabowska and J. Grabowski, Variational calculus with constraints on general algebroids,, J. Phys. A: Math. Theor., 41 (2008). doi: 10.1088/1751-8113/41/17/175204.

[9]

K. Grabowska and J. Grabowski, Dirac algebroids in Lagrangian and Hamiltonian mechanics,, J. Geom. Phys., 61 (2011), 2233. doi: 10.1016/j.geomphys.2011.06.018.

[10]

K. Grabowska, J. Grabowski and P. Urbański, Geometrical Mechanics on algebroids,, Int. J. Geom. Meth. Mod. Phys., 3 (2006), 559. doi: 10.1142/S0219887806001259.

[11]

K. Grabowska and L. Vitagliano, Tulczyjew triples in Higher derivative field theory,, J Geom. Mech., 7 (2015), 1. doi: 10.3934/jgm.2015.7.1.

[12]

J. Grabowski and G. Marmo, Deformed Tulczyjew triples and Legendre transform,, Geometrical structures for physical theories, 54 (1996), 279.

[13]

J. Grabowski and M. Rotkiewicz, Higher vector bundles and multi-graded symplectic manifolds,, J. Geom. Phys., 59 (2009), 1285. doi: 10.1016/j.geomphys.2009.06.009.

[14]

J. Grabowski and P. Urbański, Tangent lifts of Poisson and related structures,, J. Phys. A, 28 (1995), 6743. doi: 10.1088/0305-4470/28/23/024.

[15]

J. Grabowski and P. Urbański, Algebroids - general differential calculi on vector bundles,, J. Geom. Phys., 31 (1999), 111. doi: 10.1016/S0393-0440(99)00007-8.

[16]

D. D. Holm, J. E. Marsden and T. S. Ratiu, The Euler-Poincaré quations and semidirect products with applications to continuum theories,, Adv. in Math., 137 (1998), 1. doi: 10.1006/aima.1998.1721.

[17]

J. Klein, Espaces variationnels et mécanique,, Ann. Inst. Fourier, 12 (1962), 1. doi: 10.5802/aif.120.

[18]

K. Konieczna and P. Urbański, Double vector bundles and duality,, Archivum Mathematicum, 35 (1999), 59.

[19]

M. de León, J. C. Marrero and E. Martinez, Lagrangian submanifolds and dynamics on Lie algebroids,, J. Phys. A, 38 (2005). doi: 10.1088/0305-4470/38/24/R01.

[20]

P. Liebermann and Ch. M. Marle, Symplectic Geometry and Analytical Mechanics,, Reidel Publishing Company, (1987). doi: 10.1007/978-94-009-3807-6.

[21]

P. Liebermann, Lie algebroids and mechanics,, Archivum Mathematicum, 32 (1996), 147.

[22]

E. Martinez, Lagrangian mechanics on Lie algebroids,, Acta Appl. Math., 67 (2001), 295. doi: 10.1023/A:1011965919259.

[23]

E. Martinez, Geometric formulation of Mechanics on Lie algebroids,, in Proceedings of the VIII Fall Workshop on Geometry and Physics, 2 (1999), 209.

[24]

E. Martinez, Variational calculus on Lie algebroids,, ESAIM: Control, 14 (2008), 356. doi: 10.1051/cocv:2007056.

[25]

E. Martinez, T. Mestdag and W. Sarlet, Lie algebroid structures and Lagrangian systems on affine bundles,, J. Geom. Phys., 44 (2002), 70. doi: 10.1016/S0393-0440(02)00114-6.

[26]

J. Pradines, Geometrie differentielle au-dessus d'un grupoide,, C. R. Acad. Sci. Paris, 266 (1968), 1194.

[27]

G. K. Suslov, Theoretical Mechanics,, Gostekhizdat, (1946).

[28]

W. M. Tulczyjew, Hamiltonian systems, Lagrangian systems, and the Legendre transformation,, Symposia Mathematica, (1974), 247.

[29]

W. M. Tulczyjew, Sur la différentielle de Lagrange,, C. R. Acad. Sci. Paris., 280 (1975), 1295.

[30]

W. M. Tulczyjew, Les sous-varietes lagrangiennes et la dynamique hamiltonienne,, C.R. Acad. Sc. Paris, 283 (1976), 15.

[31]

W. M. Tulczyjew, Les sous-varietes lagrangiennes et la dynamique lagrangienne,, C.R. Acad. Sc. Paris, 283 (1976), 675.

[32]

W. M. Tulczyjew, The legendre transformation,, Ann. Inst. H. Poincare, 27 (1977), 101.

[33]

W. M. Tulczyjew, Geometric Formulation of Physical Theories. Statics and Dynamics of Mechanical Systems,, Monographs and Textbooks in Physical Science. Lecture Notes, 11 (1989).

[34]

W. M. Tulczyjew and P. Urbański, A slow and careful Legendre transformation for singular Lagrangians,, The Infeld Centennial Meeting, 30 (1998), 2909.

[35]

P. Urbański, Double vector bundles in classical mechanics,, Rend. Sem. Mat. Univ. Pol. Torino, 54 (1996), 405.

[36]

A. Weinstein, Lagrangian mechanics and grupoids,, Fields Inst. Comm., 7 (1996), 207.

show all references

References:
[1]

R. H. Cushman and L. M. Bates, Global Aspects of Classical Integrable Systems,, Birkhäuser Verlag, (1997). doi: 10.1007/978-3-0348-8891-2.

[2]

J. J. Duistermaat and J. A. C. Kolk, Lie Groups,, Universitext, (2000). doi: 10.1007/978-3-642-56936-4.

[3]

O. Esen and H. Gumral, Tulczyjew's triplet for Lie groups I: Trivializations and reductions,, J. Lie Theory, 24 (2014), 1115.

[4]

O. Esen and H. Gumral, Tulczyjew's triplet for Lie groups II: Dynamics,, arXiv:1503.06566., ().

[5]

L. C. García-Naranjo, A. J. Maciejewski, J. C. Marrero and M. Przybylska, The inhomogeneous Suslov problem,, Phys. Let. A, 378 (2014), 2389. doi: 10.1016/j.physleta.2014.06.026.

[6]

E. Garcia-Torano Andrés, E. Guzmán, J. C. Marrero and T. Mestdag, Reduced dynamics and Lagrangian submanifolds of symplectic manifolds,, J. Phys. A: Math. Theor., 47 (2014). doi: 10.1088/1751-8113/47/22/225203.

[7]

K. Grabowska, A Tulczyjew triple for classical fields,, J. Phys. A: Math. Theor., 45 (2012). doi: 10.1088/1751-8113/45/14/145207.

[8]

K. Grabowska and J. Grabowski, Variational calculus with constraints on general algebroids,, J. Phys. A: Math. Theor., 41 (2008). doi: 10.1088/1751-8113/41/17/175204.

[9]

K. Grabowska and J. Grabowski, Dirac algebroids in Lagrangian and Hamiltonian mechanics,, J. Geom. Phys., 61 (2011), 2233. doi: 10.1016/j.geomphys.2011.06.018.

[10]

K. Grabowska, J. Grabowski and P. Urbański, Geometrical Mechanics on algebroids,, Int. J. Geom. Meth. Mod. Phys., 3 (2006), 559. doi: 10.1142/S0219887806001259.

[11]

K. Grabowska and L. Vitagliano, Tulczyjew triples in Higher derivative field theory,, J Geom. Mech., 7 (2015), 1. doi: 10.3934/jgm.2015.7.1.

[12]

J. Grabowski and G. Marmo, Deformed Tulczyjew triples and Legendre transform,, Geometrical structures for physical theories, 54 (1996), 279.

[13]

J. Grabowski and M. Rotkiewicz, Higher vector bundles and multi-graded symplectic manifolds,, J. Geom. Phys., 59 (2009), 1285. doi: 10.1016/j.geomphys.2009.06.009.

[14]

J. Grabowski and P. Urbański, Tangent lifts of Poisson and related structures,, J. Phys. A, 28 (1995), 6743. doi: 10.1088/0305-4470/28/23/024.

[15]

J. Grabowski and P. Urbański, Algebroids - general differential calculi on vector bundles,, J. Geom. Phys., 31 (1999), 111. doi: 10.1016/S0393-0440(99)00007-8.

[16]

D. D. Holm, J. E. Marsden and T. S. Ratiu, The Euler-Poincaré quations and semidirect products with applications to continuum theories,, Adv. in Math., 137 (1998), 1. doi: 10.1006/aima.1998.1721.

[17]

J. Klein, Espaces variationnels et mécanique,, Ann. Inst. Fourier, 12 (1962), 1. doi: 10.5802/aif.120.

[18]

K. Konieczna and P. Urbański, Double vector bundles and duality,, Archivum Mathematicum, 35 (1999), 59.

[19]

M. de León, J. C. Marrero and E. Martinez, Lagrangian submanifolds and dynamics on Lie algebroids,, J. Phys. A, 38 (2005). doi: 10.1088/0305-4470/38/24/R01.

[20]

P. Liebermann and Ch. M. Marle, Symplectic Geometry and Analytical Mechanics,, Reidel Publishing Company, (1987). doi: 10.1007/978-94-009-3807-6.

[21]

P. Liebermann, Lie algebroids and mechanics,, Archivum Mathematicum, 32 (1996), 147.

[22]

E. Martinez, Lagrangian mechanics on Lie algebroids,, Acta Appl. Math., 67 (2001), 295. doi: 10.1023/A:1011965919259.

[23]

E. Martinez, Geometric formulation of Mechanics on Lie algebroids,, in Proceedings of the VIII Fall Workshop on Geometry and Physics, 2 (1999), 209.

[24]

E. Martinez, Variational calculus on Lie algebroids,, ESAIM: Control, 14 (2008), 356. doi: 10.1051/cocv:2007056.

[25]

E. Martinez, T. Mestdag and W. Sarlet, Lie algebroid structures and Lagrangian systems on affine bundles,, J. Geom. Phys., 44 (2002), 70. doi: 10.1016/S0393-0440(02)00114-6.

[26]

J. Pradines, Geometrie differentielle au-dessus d'un grupoide,, C. R. Acad. Sci. Paris, 266 (1968), 1194.

[27]

G. K. Suslov, Theoretical Mechanics,, Gostekhizdat, (1946).

[28]

W. M. Tulczyjew, Hamiltonian systems, Lagrangian systems, and the Legendre transformation,, Symposia Mathematica, (1974), 247.

[29]

W. M. Tulczyjew, Sur la différentielle de Lagrange,, C. R. Acad. Sci. Paris., 280 (1975), 1295.

[30]

W. M. Tulczyjew, Les sous-varietes lagrangiennes et la dynamique hamiltonienne,, C.R. Acad. Sc. Paris, 283 (1976), 15.

[31]

W. M. Tulczyjew, Les sous-varietes lagrangiennes et la dynamique lagrangienne,, C.R. Acad. Sc. Paris, 283 (1976), 675.

[32]

W. M. Tulczyjew, The legendre transformation,, Ann. Inst. H. Poincare, 27 (1977), 101.

[33]

W. M. Tulczyjew, Geometric Formulation of Physical Theories. Statics and Dynamics of Mechanical Systems,, Monographs and Textbooks in Physical Science. Lecture Notes, 11 (1989).

[34]

W. M. Tulczyjew and P. Urbański, A slow and careful Legendre transformation for singular Lagrangians,, The Infeld Centennial Meeting, 30 (1998), 2909.

[35]

P. Urbański, Double vector bundles in classical mechanics,, Rend. Sem. Mat. Univ. Pol. Torino, 54 (1996), 405.

[36]

A. Weinstein, Lagrangian mechanics and grupoids,, Fields Inst. Comm., 7 (1996), 207.

[1]

Jordi-Lluís Figueras, Àlex Haro. Triple collisions of invariant bundles. Discrete & Continuous Dynamical Systems - B, 2013, 18 (8) : 2069-2082. doi: 10.3934/dcdsb.2013.18.2069

[2]

Luciana A. Alves, Luiz A. B. San Martin. Multiplicative ergodic theorem on flag bundles of semi-simple Lie groups. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1247-1273. doi: 10.3934/dcds.2013.33.1247

[3]

Jean-Claude Zambrini. Stochastic deformation of classical mechanics. Conference Publications, 2013, 2013 (special) : 807-813. doi: 10.3934/proc.2013.2013.807

[4]

Jamie Cruz, Miguel Gutiérrez. Spiral motion in classical mechanics. Conference Publications, 2009, 2009 (Special) : 191-197. doi: 10.3934/proc.2009.2009.191

[5]

Cristina Stoica. An approximation theorem in classical mechanics. Journal of Geometric Mechanics, 2016, 8 (3) : 359-374. doi: 10.3934/jgm.2016011

[6]

Sujit Nair, Naomi Ehrich Leonard. Stable synchronization of rigid body networks. Networks & Heterogeneous Media, 2007, 2 (4) : 597-626. doi: 10.3934/nhm.2007.2.597

[7]

Juan Carlos Marrero, D. Martín de Diego, Diana Sosa. Variational constrained mechanics on Lie affgebroids. Discrete & Continuous Dynamical Systems - S, 2010, 3 (1) : 105-128. doi: 10.3934/dcdss.2010.3.105

[8]

André Caldas, Mauro Patrão. Entropy of endomorphisms of Lie groups. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1351-1363. doi: 10.3934/dcds.2013.33.1351

[9]

Gerard Thompson. Invariant metrics on Lie groups. Journal of Geometric Mechanics, 2015, 7 (4) : 517-526. doi: 10.3934/jgm.2015.7.517

[10]

Sebastián Ferrer, Francisco J. Molero. Andoyer's variables and phases in the free rigid body. Journal of Geometric Mechanics, 2014, 6 (1) : 25-37. doi: 10.3934/jgm.2014.6.25

[11]

Eliot Fried. New insights into the classical mechanics of particle systems. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1469-1504. doi: 10.3934/dcds.2010.28.1469

[12]

Rémi Lassalle, Jean Claude Zambrini. A weak approach to the stochastic deformation of classical mechanics. Journal of Geometric Mechanics, 2016, 8 (2) : 221-233. doi: 10.3934/jgm.2016005

[13]

Eduardo Martínez. Classical field theory on Lie algebroids: Multisymplectic formalism. Journal of Geometric Mechanics, 2018, 10 (1) : 93-138. doi: 10.3934/jgm.2018004

[14]

Kai Koike. Wall effect on the motion of a rigid body immersed in a free molecular flow. Kinetic & Related Models, 2018, 11 (3) : 441-467. doi: 10.3934/krm.2018020

[15]

Giancarlo Benettin, Anna Maria Cherubini, Francesco Fassò. Regular and chaotic motions of the fast rotating rigid body: a numerical study. Discrete & Continuous Dynamical Systems - B, 2002, 2 (4) : 521-540. doi: 10.3934/dcdsb.2002.2.521

[16]

Giancarlo Benettin, Massimiliano Guzzo, Anatoly Neishtadt. A new problem of adiabatic invariance related to the rigid body dynamics. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 959-975. doi: 10.3934/dcds.2008.21.959

[17]

Velimir Jurdjevic. Affine-quadratic problems on Lie groups. Mathematical Control & Related Fields, 2013, 3 (3) : 347-374. doi: 10.3934/mcrf.2013.3.347

[18]

Elena Celledoni, Markus Eslitzbichler, Alexander Schmeding. Shape analysis on Lie groups with applications in computer animation. Journal of Geometric Mechanics, 2016, 8 (3) : 273-304. doi: 10.3934/jgm.2016008

[19]

M. F. Newman and Michael Vaughan-Lee. Some Lie rings associated with Burnside groups. Electronic Research Announcements, 1998, 4: 1-3.

[20]

Firas Hindeleh, Gerard Thompson. Killing's equations for invariant metrics on Lie groups. Journal of Geometric Mechanics, 2011, 3 (3) : 323-335. doi: 10.3934/jgm.2011.3.323

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (8)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]